Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

On Wiener process sample paths


Authors: G. J. Foschini and R. K. Mueller
Journal: Trans. Amer. Math. Soc. 149 (1970), 89-93
MSC: Primary 60.62
MathSciNet review: 0258129
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \{ {X_t}(\omega )\} $ represent a version of the Wiener process having almost surely continuous sample paths on $ ( - \infty ,\infty )$ that vanish at zero. We present a theorem concerning the local nature of the sample paths. Almost surely the local behavior at each t is of one of seven varieties thus inducing a partition of $ ( - \infty ,\infty )$ into seven disjoint Borel sets of the second class. The process $ \{ {X_t}(\omega )\} $ can be modified so that almost surely the sample paths are everywhere locally recurrent.


References [Enhancements On Off] (What's this?)

  • [1] A. Dvoretzky, P. Erdős, and S. Kakutani, Nonincrease everywhere of the Brownian motion process, Proc. 4th Berkeley Sympos. Math. Statist. and Prob., Vol. II, Univ. California Press, Berkeley, Calif., 1961, pp. 103–116. MR 0132608
  • [2] J. L. Doob, Stochastic processes, John Wiley & Sons, Inc., New York; Chapman & Hall, Limited, London, 1953. MR 0058896
  • [3] James Pierpont, Lectures on the theory of functions of real variables, 2 Vols, Dover Publications, Inc., New York, 1959. MR 0105467
  • [4] J. G. Mauldon, The differentiability of locally recurrent functions, Amer. Math. Monthly 72 (1965), 983–985. MR 0186766
  • [5] Leo Breiman, Probability, Addison-Wesley Publishing Company, Reading, Mass.-London-Don Mills, Ont., 1968. MR 0229267
  • [6] K. M. Garg, On asymmetrical derivates of non-differentiable functions, Canad. J. Math. 20 (1968), 135–143. MR 0220878

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60.62

Retrieve articles in all journals with MSC: 60.62


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1970-0258129-2
Keywords: Wiener process, sample paths, local behavior, Borel sets, oscillation from the right, increase from the left, local maxima, everywhere locally recurrent functions
Article copyright: © Copyright 1970 American Mathematical Society